Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


not real thyroid dysfuntion
Apr 17, 2002

Good day Doctors, I have been seeing an endocrinologist alot with my battery of other doc's.I was diagnosed with a small(very) goiter and although all of the thyroidfunction tests were perfect (there were 8 and they were all right smack in the middle, not leaning towards hypo or hyper.The problem is an raiu study indicated an abnrmal iodine uptake,(about 5-6 times normal) and although a 24 hour urine was in normal range(the concentration was a little low,about 56 when the bottom is 42)I attributed this to the fact that I consume at least a gallon of water a day.Would that dilute the concentration? The doctor still wanted me to take pottasium iodide drops,and I am a little freaked out because they carry side effects, can be toxic,is anti tyroid, And I can't see risking damage to my thyroid whenit's output is optimal.Could antivirals or hiv itself(although well controlled be behind a very small goiter and a really high uptake of iodine. The only symptoms I have is weight gain and significant hair loss, but if the tyroid is putting out what it is supposed to I can't see what benefit these drops would be at all,especially if they are not showing hypothyroid.I just believe the least amount of medication you can get awaywith the better off you are. Thank you.

Response from Dr. Boyle

I am unaware of any association between antiretrovirals and the thyroid problem you have. Since you seem to lack confidence in your current doctor, consider getting a second opinion from an endocrinologist.



Previous
Lypoatrophy
Next
angular chelitis

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement